Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 11:50:05 AM

Login with username, password and session length


Members
  • Total Members: 23744
  • Latest: Peter1
Stats
  • Total Posts: 642902
  • Total Topics: 48910
  • Online Today: 245
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Can I Drink and be ok?  (Read 1757 times)

0 Members and 1 Guest are viewing this topic.

Offline wolvesstx

  • member
  • Posts: 2
    • Randys Wolf Den
Can I Drink and be ok?
« on: May 21, 2007, 06:58:36 AM »
I have been on Reyataz Norvir and Truvada for almost a month I have side effects where I am yellow (which that dosent bother me too much cause it makes me look like I have I tan) I havent drank alchol since september and I would really love to go out and have some drinks and not have to worry that it is gonna make me worse. So my question is do I tell my doc I want to have a drink? Will it be ok to go out and have some drinks? I really need to get out and have a good time.

Online Dachshund

  • Member
  • Posts: 5,968
Re: Can I Drink and be ok?
« Reply #1 on: May 21, 2007, 07:12:09 AM »
Personally, I think you will be fine. If you aren't experiencing any health problems I don't see why it is even necessary to discuss it with your doctor...but if it will make you feel better, by all means check with your doctor.

Yesterday was a beautiful spring day here in Memphis, after mowing the yard I sat on my deck and thouroughly enjoyed my handiwork and three beers. It felt great to be alive.

So go out tip a few and enjoy yourself.

Cheers!

Offline LT

  • Member
  • Posts: 56
Re: Can I Drink and be ok?
« Reply #2 on: May 21, 2007, 07:58:30 AM »
The yellow could imply your liver is having some difficulty adjusting to the ARV's. If that were the case, the booze might not be a good idea.  Check with your doc.  He might want to do a liver function blood test.  But if your liver is fine, then an occasional drink can't hurt.

It all depends on what you mean by "some drinks".  One or two every once in a while, is quite different from getting plastered.

In general, moderation is best.  Especially your first few times after starting the meds.

Offline pozattitude

  • Member
  • Posts: 909
  • Enjoy
    • to find out more about me....
Re: Can I Drink and be ok?
« Reply #3 on: May 21, 2007, 11:45:38 AM »
LT is right, the yellowing could be a sign your liver is having a hard time with the drugs.  I would stay away from alcohol if I were you.
Have your liver enzymes checked to see how your liver is coping.  I few hours of drinking are not worth a long term damage to your liver. 
You may not even enjoy drinking anymore.  I can't handle alcohol anymore, a beer or 2 it's OK, but anytime I consume hard liquor I get sick now.
POSITIVE PEDALERS... We are a group of people living with HIV/AIDS, eliminating stigma through our positive public example.

Offline aztecan

  • Member
  • Posts: 5,399
  • 29 years positive, 57 years a pain in the butt
Re: Can I Drink and be ok?
« Reply #4 on: May 21, 2007, 02:03:16 PM »
Yep, Wolves,
I would first check with the doc to make sure the meds aren't putting too much stress on the ol liver. Then, if not, have a cocktail or two.

If the latter be the case, the only way you will be in trouble is if you're drinking with me, because I become rather randy when I tipple a few.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline sdcabincrew74

  • Member
  • Posts: 540
    • My Manhunt account
Re: Can I Drink and be ok?
« Reply #5 on: May 21, 2007, 04:04:10 PM »
Get a liver panel done.  If all is cool, have a few cocktails.  I am on the same combo, never any yellowing though.  And, i believe a cocktail is actually good for the soul.  LOL.  All things in moderation my dear!
The difference between an overnight and a layover is luck!

Offline Matty the Damned

  • Member
  • Posts: 12,228
  • Ninja Please
Re: Can I Drink and be ok?
« Reply #6 on: May 21, 2007, 05:24:49 PM »
Actually turning yellow is a well documented side effect of Reyetaz (atazanavir) and is a result of an elevated bilirubin level. It's not considered to be harmful and should go away after about 2 weeks, though it can persist.

I take a Reyetaz/Norvir combo and the problem I've had with the booze is a sudden and most perplexing intolerance to the dratted stuff. More than a few beers makes me feel terrible. Prior to this combo, I was a prodigious drinker. I know this also happens to some people who take Kaletra (which contains Norvir too) as well. It seems to be the Norvir that causes the grief.

Irrespective of whether you drink, you should be having your liver function monitored on a regular basis if you're taking HAART. For what's it's worth I agree with Aunty Doxie, the Whore of Memphis, (Dacshund) when he says you should be fine.

Trust me if a few drinks and HAART aren't going to work for you, you'll find out about it pretty swiftly.

MtD

Online Dachshund

  • Member
  • Posts: 5,968
Re: Can I Drink and be ok?
« Reply #7 on: May 21, 2007, 05:33:55 PM »
Actually turning yellow is a well documented side effect of Reyetaz (atazanavir) and is a result of an elevated bilirubin level. It's not considered to be harmful and should go away after about 2 weeks, though it can persist.

I take a Reyetaz/Norvir combo and the problem I've had with the booze is a sudden and most perplexing intolerance to the dratted stuff. More than a few beers makes me feel terrible. Prior to this combo, I was a prodigious drinker. I know this also happens to some people who take Kaletra (which contains Norvir too) as well. It seems to be the Norvir that causes the grief.

Irrespective of whether you drink, you should be having your liver function monitored on a regular basis if you're taking HAART. For what's it's worth I agree with Aunty Doxie, the Whore of Memphis, (Dacshund) when he says you should be fine.

Trust me if a few drinks and HAART aren't going to work for you, you'll find out about it pretty swiftly.

MtD

"the Whore of Memphis"...don't I wish. :(

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,974
Re: Can I Drink and be ok?
« Reply #8 on: May 21, 2007, 08:36:48 PM »
For what's it's worth I agree with Aunty Doxie, the Whore of Memphis, (Dacshund)

MtD

I'm going to start calling you "Catty Matty!" :D
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.